first pain clinic visit/Dr put me on Pregabalin/Lyrica....

Discussion in 'Fibromyalgia Main Forum' started by Shelbyeatenton, Mar 29, 2006.

  1. Shelbyeatenton

    Shelbyeatenton New Member

    Hello,

    I finally had my first appointment at the pain clinic on tuesday! ;-)

    It's probably the first and last time i have ever "looked forward" to going to the hospital. I have also looked forward to arranging some physiotherapy and all the other oppurtunities the pain clinic has to offer.

    Such as the TENS unit, accupuncture and quite importantly for me hydrotherapy. My new consultant (who is an anaesthetist)(has anyone come across this type of doctor treating you before?anaesthetist?) that is in charge of my treatment plan there has put me on Pregabalin/Lyrica.

    She gave me a sheet of paper explaining further(in simple terms)about the drug and a table describing in detail how to increase the dosagage over the next 18 days. Starting at a very low dose dose and working up following the table.

    I start 25mg in the evening and work up to 300mg by way of 150mg in the morning and 150mg in the evening by the 18th day.

    Has anyone else worked up like this? from what i have read it sounds like other people started at a higher dose? Also please could people offer any of their experiences on the drug? For example:- any side effects they suffered with and how long they lasted, did it help with the pain? make it worse? how long was it before you saw an improvement if any?

    At the moment i am on Tramadol and Diclofenac for pain. Also Baclofen as i have muscle twitches. Some seperate medication for epilepsy and take an anti sickness drug. What i am trying to say is has anyone been able to replace there other pain medications with pregabalin/lyrica?

    The reason i ask is because i would really like to reduce even just one of my other medications? also i have heard that Diclofenac (anti inflammatory) drugs aren't really beneficial in FMS? Is this true? If so, do you think i would be wise to stop taking the Diclofenac (after speaking to a doctor of course) what would you do?

    Sorry for all the questions! and the length! i just wanted to get it all out onto off my chest!

    Thank you for listening,

    Shelby,
    xxx

  2. reiner1

    reiner1 New Member

    I have also sought out the help of a pain clinic,only after seeing a dozen other Docs.I am also on Tramadol,the 300mg timed release,which just became available,works pretty good,and I do find that on my worst days,the diclofemac does work for me,I also take soma,2xday,as well as 25mg of doxepin with 0.5mg of klonipen at nite,and I will sleep a solid 8hrs.I am on supplements from Essential therapeutics,a cfs/firo formula as well as a fibro fog formula.This is all invented by a Dr McMerphee,and honestly,is the only thing that has truely helped me,and I have gone broke trying everything,been on this program now for a yr,wesite is www.drrodgers.com.
  3. Cool_Beans

    Cool_Beans New Member

    and have just had Topamax added to the mix (I have migraines).

    I started out at 75mg and worked up slowly adding 75mg until I was up to 450mg--150mg 3x day...most people don't take this much...I had other issues :)...

    If you have ever partied in your life you will understand how you are feeling at the beginning of taking this medicine...if you haven't it will be very disconcerting...I had the "I love you man's"...LIFE WAS GOOD...I was HAPPY...it goes away and you go back to normal...no pain...you will be hungry and gain weight (everyone I have talked to - including me - who have taken it for any length of time have gained weight)...it is an anti-convulsant and there are only two that don't make you gain weight...Lyrica isn't one of them...the pain relief is wonderful and I was able to work at my job all day! You will probably get the "ders"--word loss, memory retention gone...it is temporary and goes away after a month or two...NADH, Trace Minerals and Vitamin C are all suppose to help this. Water weight gain was a side affect for me, but I haven't heard anyone else say anything about this--could be one of my other meds causing that.

    You have to pick your evils with this drug -- Weight gain vs. pain free. I am lucky in the respect that my husband doesn't care one way or the other how big I am.

    Good luck in your search for relief!

    Gentle Hugs,

    Cool
  4. Shelbyeatenton

    Shelbyeatenton New Member

    I am feeling like you say cool_beans "love ya man"! lol! it is a bit scary how sleepy i feel, but it will all be worth it i hope. Fingers are well and trully crossed. (well mentally if not physically)

    I am on topirimate (topomax) also. I am on it for my epilepsy. Also am on Lamictal. Thats why they have had such trouble with treating me and choosing drugs! (anti depressents can trigger sezures!) how great that one of the drugs that can and may very well help is and anti-convulsant! (my neurologist is still unhappy about me being on tramadol! even that reduces the threshold for seizures)

    I will stick with the tablets. Its weird, i am upping it ever so slightly every day (following the guide) and yet i feel terrible though still. Also the memory and word problems you talked about is about right! its a lot worse since starting them!

    Early days yet though eh!!!! very very early days!

    Thanks for your answers, i feel better knowing how i'm feeling is normal. Nervous about the weight side of it though?! :-/

    Many thanks
    Shelby
    xxxx
  5. TXFMmom

    TXFMmom New Member

    I was a Certified Registered Nurse Anesthetist before becoming disabled. I did many of the types of regional blocks which are sometimes used for us.

    We were Anesthetists, but the Anesthesiologists in the US are called just that and are doctors.

    The Anesthesiologists in Canada and the UK are referred to Anaesthetists and are docs.

    ALMOST ALL PAIN THERAPISTS ARE ANESTHESIOLOGISTS NOW. WHEN THE SPECIALTY FIRST WAS DEVELOPED NEUROLOGISTS WERE TRAINED FOR IT, BUT ABOUT FIFTEEN YEARS AGO, IN THE US, THE SPECIALTY WAS TRANSFERRED TO ANESTHESIOLOGISTS.

    Mine is an Anesthesiologist, and he and I get along very well because we have the same dark sense of humor that we developed in the specialty.
  6. Shelbyeatenton

    Shelbyeatenton New Member

    Which i guess is the same as what you said about canada i think?

    Thanks for that explanation! Thats really good information.

    Do you know something? i can't say for anyone else, but i suspect it's true for anyone that even reads/posts even just one topic on this site, it has completely changed my quality of life!

    Of course i am talking mentally, it has completely turned me around. In my darkest days, i know i can come here and there will be someone to catch me. Or if i need some information, like this, everyone is so helpful.

    It is a life saver, and perhaps a lifeline. Does that make sense?

    Anyways, Thanks again for the info TXfmmom!! Takes someone on the "inside" i feel to get that sort of info" ;-) lol!

    Many thanks,
    Shelby
    xxx